Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss
Dec 20, 2006

Dear Doctor Henry, I hope you are well. I wrote before, on Oct 27, 2006 and Nov 1, 2006 which I will summarize: For several years I was on Kaletra and Combivir during which time I guess my hair did get thinner but I hadn't noticed it so much (my hair dresser had). I was told this combi was unnecessarily strong for me and since Sept 2005 I was put on Viramune, Viread and Epivir. After abt half a year I noticed that my hair had really gotten thin and hairs were falling out. Last month, on Nov 14, I started taking a daily (powder)supplement with various kinds of bacteries and also a potent multi vitamine pill. Either one or both seem to have lessened the hair falling out (may be helpful for readers?). Today my new doctor (I switched hospitals) gave me a prescription for Truvada (tenofovir + FTC) to replace the Viread and Epivir. To be taken in combination with my Viramune. But you wrote on Oct 27, 2006 "I don't have much sense regarding whether the problem might lesson if switched from 3TC to FTC (emtriva) which is a similar drug structurally". Which meds switch would you have advised if hair loss was my (luckily only) problem? (I haven't started on the Truvada yet and I'm sure my doctor won't mind if I came to him with your suggestion.) Thank you and I wish you and your collegues happy holidays.

Response from Dr. Henry

I think it is worth trying the Truvada combination but it might not reverse the hair loss problem (if 3TC is contributing) since some (? %) will have similar problems with FTC as 3TC but data on that specific issue is limited. KH



Previous
Sustiva side effects
Next
Change in appetite and stool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement